Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 184, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at May 16, 2008, 11:19 AM EDT for Lawrence County, Martin County, Indiana. It took effect at May 20, 2008, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 16, 2008, 11:19 AM EDT (15:19 UTC)
- In effect from
- May 20, 2008, 2:00 AM EDT
- Expired
- May 19, 2008, 11:59 AM EDT
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Lawrence County, IN, Martin County, IN
The radar
The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River at Williams (WLLI3).
- Action stage
- 5 ft
- Minor stage
- 8 ft
- Moderate stage
- 14 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 16, 6:55 AM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 16, 6:55 AM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 655 AM EDT FRI MAY 16 2008 .AVIATION...DISCUSSION FOR 12Z TAFS LOW PRES WAS FOUND ACRS ERN WV AT 11Z AND HIGH PRES EXTENDED FROM MISSOURI TO THE SOUTHERN GREAT LAKES. SATELLITE SHOWS CLEARING LINE JUST WEST OF A KLAF-KHUF LINE AND CLEARING OR AT LEAST OF SCATTERING OF CLOUDS WILL OCCUR DURING THE MORNING HOURS AS HIGH PRESSURE BUILDS INTO THE OHIO VALLEY. AREAS OF FOG HAVE DEVELOPED OVER ILLINOIS AND I WOULD NOT RULE OUT A BRIEF PERIOD OF MVFR FOG MAINLY AT KLAF FOR A FEW HOURS THIS MORNING. CU RULE SHOWS VALUES OF +2 AND HIGHER LATER TOADY AND MODEL SOUNDINGS INDICATE MOSTLY CLEAR CONDITIONS LATER TODAY AND EARLY TONIGHT. A WEAK COLD FRONT WILL MOVE INTO NORTHERN INDIANA LATE TONIGHT WITH INCREASING MID/HIGH CLOUDS. && .PREVIOUS FORECAST DISCUSSION...FORECAST FOCUS WILL BE ON CHANCE OF PRECIP THROUGH THE WEEKEND...BELOW NORMAL TEMPS TO CONTINUE TIL MID WEEK NEXT WEEK. AT 07Z SURFACE LOW WAS MOVING EAST ACROSS KY AND PRECIP WAS COMING TO AN END OVER THE CWA. STUBBORN RIDGING OVER THE WEST COAST OF THE CONUS WILL KEEP INDIANA IN MOSTLY NW FLOW ALOFT. SPLIT FLOW PATTERN DEVELOPS AS AN H5 LOW CLOSES OFF OVER THE GREAT LAKES THROUGH THE WEEKEND. WILL USE A MODEL BLEND FOR THIS ISSUANCE. TODAY AND TONIGHT...H5 TROF WILL MOVE SOUTH ACROSS THE CWA TODAY. CLEARING LINE WAS OVER EASTERN ILLINOIS AND CONTINUING TO MOVE E/SE INTO INDIANA. THE MORNING MAY BE CLEAR FOR NW PORTIONS OF THE CWA BUT SOME CU WILL FORM LATER THIS AFTERNOON RESULTING IN A PCLDY SKY. LEANED TOWARD COOLER MOS AS PAST FEW DAYS MOS HIGH TEMPS HAVE BEEN TOO WARM EVEN IN SUNNY SKIES. TONIGHT HAVE ADDED A LOW POP INTO NW CORNER OF THE CWA AS A FRONT DROPS SOUTH INTO INDIANA. SATURDAY...NAM/GFS DIFFER SLIGHTLY WITH TIMING OF FROPA AND PRECIP ASSOCIATED WITH THE FRONT. NAM IS FASTER WITH FROPA AND DOESNT WEAKEN IT AS MUCH AS THE GFS DOES. CANT COMPLETELY RULE OUT PRECIP SO WILL KEEP IN CHANCE POPS ON SATURDAY DURING THE DAY. FOR SATURDAY NIGHT FRONT WILL BE CLEAR OF THE CWA LEAVING A SHORT BREAK IN SHOWER ACTIVITY. SUNDAY...H5 LOW LINGERS OVER THE UPPER GREAT LAKES KEEPING INDIANA IN NW FLOW AND A COLD ADVECTION PATTERN. MID LEVEL LAPSE RATES ARE HIGH ENOUGH TO SUPPORT SOME INSTABILITY SHOWERS ESPECIALLY IN THE NORTHEASTERN HALF OF THE CWA. WILL TRIM POPS SOME IN THE SW PORTION OF THE CWA IN THE MORNING AND BRING THEM BACK TO CHC CAT IN THE AFTERNOON AS THE COLD CORE OF THE UPPER LOW DIVES INTO CENTRAL INDIANA. MONDAY THROUGH THURSDAY...THE ECMWF IS FASTER WITH BREAKING DOWN THE WEST COAST RIDGE ON TUES WHILE THE GFS DROPS ANOTHER WAVE THROUGH INDIANA. STILL PLENTY OF UNCERTAINTY IN THIS TIME FRAME AND DID NOT MAKE ANY BIG CHANGES TO POPS. IT DOES LOOK LIKE A RETURN TO NEAR NORMAL TEMPERATURES IS IN THE LONG TERM FORECAST AS BOTH THE GFS/ECMWF AGREE ON SOME RIDGING EAST OF THE ROCKIES BUT TIMING AND STRENGTH ARE STILL UNCERTAIN. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JH PUBLIC...SALLY
Hazardous weather outlook, May 16, 4:18 AM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 418 AM EDT FRI MAY 16 2008 INZ021-028>031-035>042-045>049-052-054>057-062>065-072-170830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-CLAY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-JENNINGS- 418 AM EDT FRI MAY 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-053-060-061-067>071-170830- VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 418 AM EDT FRI MAY 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. LOWLAND FLOODING AND NEAR BANKFULL CONDITIONS CONTINUE ALONG THE EAST FORK WHITE RIVER...MUSCATATUCK RIVER...WABASH RIVER AND WHITE RIVER IN WESTERN AND SOUTHERN INDIANA. PLEASE SEE THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOWLAND FLOODING WILL PERSIST ALONG PORTIONS OF AREA RIVERS. LOWLAND FLOODING WILL CONTINUE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 11:19 AM EDT | River Flood Warning | IND | Lawrence, Martin | 5 days |
Nearby
River Flood Warnings in Indiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.